Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took high dose of levo-thyroxine. Noticed skin hanging under chin with high TSH level. Side effect?

Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

default
Posted on Tue, 8 Jan 2013 in Thyroid Problem and Hormonal Problems
Question: I recently upped my dose of levo-thyroxine from 75 mcgm to 871/2 mcg. I set my allarm for 3:00 AM sat up and took the dose with 6 oz water. Last night I discovered that I could not get back to sleep because the soft tissues in my throat seemed to be obstructing my airway. When I looked in the mirror this AM there was a strange pouch hanging under my chin that jiggled like it was full of water. All day I've fellt wierd . I feel like I'm wearing a too tight necktie. I've had these signs and symptoms ever since discovering a TSH level of 80 and raising the dose of levo-thyroxine from 25 mcgm to 50. I was not taking the thyroxine on an empty stomach until raising the dose and being more attentive to directions with the 871/2 mcgm dose . The tablets bear the stamps L H on one side and M on the other.
doctor
Answered by Dr. Rahul Tawde 1 hour later
Dear XXXXXXX
Your hypothyroidism is secondary to amiodarone intake. You have to take lethyroxine lifelong. Best tome to take it is early morning n empty stomach and not to take anything during nexr 1 hour. Second option is to take it late night before going to bed. Your dosage will have to be totrated to maintain TSH in normal range. Your throat symptoms have nothing to do with hypothyroidism even though they manifested around the same time. I suggest you consult an ENT specialist to see if everything is ok in your throat. Hypothyroidism is a pretty straight forward problem &when treatment is taken properly wouldnt lead to any other new issues. So in my view you continue 87.5 mcg &repeat TSH after 4 - 6 weeks to see if it is in normal range &consult an ENT specialist for your throat problem.
Hope this helps.
Shivaprasad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Thyroid disease

doctor1 MD

hai iam 40yrs old lady having thyroid and bp and for the past 20 days my bp was shooting and i had med yesterday only and today though it has reduced i have more palpatation and my pulse rate is very high as 110 and i also have lungs problem for which i take medicines in need help me out for how to continue medication and what is the normal pulse rate

doctor1 MD

I had a baby 18 months ago and previous to that suffered from Hyperthyroid due to a virus. I was suffering from significant tachycardia and excessive sweating at that time. RAI Uptake was done etc, Virus resolved rendering my thyroid now Hypoactive for the last 4 years. I am currently taking Synthroid 150mcg. I have been a runner my entire life however first trimester complications caused that to cease. I am not just getting back into it and training for a half marathon. I have noted that my heart rate even after 5 minutes of running is around 186 bpm. I went to my GP to have my TSH and T4 checked to be sure I wasn t over medicated. Everything was normal. His response to this high BPM was to add a Beta-blocker. I have leary of taking it because I have read it will greatly affect my performance while running. I also get a quivering type feeling here and there through out the day in my heart. I get extremely flush almost purple in my face when running. I m wondering if there could something significantly more wrong than the thyroid affect as my GP has mentioned. I asked for a stress test and he said I didn t need one. I am 34 years old, slightly overweight still from post-partum. no other medical conditions, no history of any previous medical conditions other than Gestational Induced Hypertension and ecclampsia which clearly has resolved and Gestational Diabetes which also resolved.

doctor1 MD

I had thyroid surgery several years ago and my Thyroid was removed, a months later and my vocal cords callapsed and were shown open, this was in 2005. Lately I have lose my voice and I am having a hard time breathing; in the past 6 months. There is no soreness redness or swelling. I have had my primaire care physician examined me and there is good air flow in my lungs.

doctor1 MD

I noticed that have yellowish parts in my hands and i ve been losing weight very quickly, I ve also been getting slight lightheadedness at different times of the day, My appetite has also increased, I get hungry a lot. I ve recently been diagnosed with Hashimoto Thyroiditis which is puzzling to me because from what I know, underactive thyroid symptoms point to weight gain not extreme weiht loss. Can you help? Thanks

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving around. It starts when I sit down, upright on the couch or in a chair. It stops when I lie down or...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The skin seems puffed and is very red. No small or large bumps on skin. My throat is mildly sore.